Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 1, 2010, 2:43 PM CDT for Brooks County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2010, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 1, 2010, 3:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 7:17 AM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3628 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WFUS54 KBRO 011943
TORBRO
TXC047-012000-
/O.NEW.KBRO.TO.W.0023.100701T1943Z-100701T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 PM CDT THU JUL 1 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 300 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 15 MILES SOUTHEAST OF FALFURRIAS...MOVING NORTHWEST AT 25
MPH.
* THE TORNADO WILL BE NEAR...
FALFURRIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2717 9798 2700 9799 2699 9800 2711 9831
2727 9816 2727 9808
TIME...MOT...LOC 1943Z 123DEG 24KT 2707 9803
$$
HART2 follow-up statements
500
WWUS54 KBRO 011952
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
252 PM CDT THU JUL 1 2010
TXC047-012000-
/O.CON.KBRO.TO.W.0023.000000T0000Z-100701T2000Z/
BROOKS-
252 PM CDT THU JUL 1 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN BROOKS COUNTY...
AT 251 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 8 MILES SOUTHEAST OF FALFURRIAS...MOVING
NORTHWEST AT 35 MPH.
THE TORNADO WILL BE NEAR...
FALFURRIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2717 9798 2717 9799 2704 9807 2711 9831
2727 9816 2727 9808
TIME...MOT...LOC 1951Z 125DEG 30KT 2713 9812
$$
HART287
WWUS54 KBRO 012000
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 PM CDT THU JUL 1 2010
TXC047-012010-
/O.EXP.KBRO.TO.W.0023.000000T0000Z-100701T2000Z/
BROOKS-
300 PM CDT THU JUL 1 2010
...THE TORNADO WARNING FOR NORTHEASTERN BROOKS COUNTY HAS EXPIRED...
AT 300 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 2717 9798 2717 9799 2704 9807 2711 9831
2727 9816 2727 9808
TIME...MOT...LOC 2000Z 125DEG 30KT 2717 9819
$$
HARTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 1, 9:34 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 1, 9:34 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
934 AM CDT THU JUL 1 2010
TORNADO WATCH NUMBER 435 IN EFFECT THROUGH 8 PM.
.DISCUSSION...TROPICAL STORM ALEX IS MOVING ACROSS CENTRAL MEXICO
AND CONTINUES TO WEAKEN. TROPICAL STORM WARNINGS HAVE BEEN
DROPPED ACROSS TEXAS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES
TODAY AND TONIGHT AS A VERY MOIST ENVIRONMENT PERSIST ACROSS THE
CWA IN THE WAKE OF ALEX. SOME LOCALLY HEAVY SHOWERS OR
THUNDERSTORMS MAY OCCUR ACROSS PORTIONS OF THE RIO GRANDE VALLEY
TODAY. MODERATE EASTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH
TEXAS AND THE WINDS WILL GRADUALLY DECREASE THIS AFTERNOON AND
EVENING. TEMPERATURES WILL RANGE FROM THE MID TO UPPER 80S ACROSS
THE THE RIO GRANDE VALLEY THIS AFTERNOON. SOME BREAKS IN THE
CLOUD COVER MAY OCCUR TODAY AND OVERNIGHT. A COASTAL FLOOD WARNING
WILL BE IN EFFECT UNTIL 1 PM THIS AFTERNOON AND A TORNADO WATCH IS
IN EFFECT UNTIL 8 PM THIS EVENING. A FLOOD WATCH WILL CONTINUE
THROUGH FRIDAY AFTERNOON. NO CHANGES ARE ANTICIPATED IN THE
FORECAST AT THIS TIME.
&&
.MARINE...THE WINDS AND SEAS CONTINUE DECREASING ACROSS THE MARINE
AREAS THIS MORNING. MODERATE TO MODERATE AND GUSTY EASTERLY WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS TODAY. SMALL CRAFT
ADVISORIES ARE IN EFFECT ACROSS ALL OF THE MARINE AREAS THROUGH
THIS EVENING AND WILL CONTINUE ACROSS THE OFFSHORE GULF OF MEXICO
COASTAL WATERS THROUGH FRIDAY MORNING AS THE SEAS SUBSIDE. THERE
IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS
PORTIONS OF THE MARINE AREAS AT TIMES TODAY AND TONIGHT. MARINE
CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE COASTAL WATERS ON
FRIDAY. A HIGH SURF ADVISORY IS IN EFFECT THROUGH 10 PM THIS
EVENING.
&&
.AVIATION...TROPICAL STORM ALEX CONTINUES MOVING FARTHER AWAY FROM
DEEP SOUTH TEXAS AND IS SLOWLY WEAKENING...THE LARGE CIRCULATION
ASSOCIATED WITH THE STORM AND MOIST ATMOSPHERE WILL MAINTAIN A
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS
PORTIONS OF THE CWA TODAY. MVFR CONDITIONS WILL DEVELOP WITH ANY
LOCALLY HEAVY SHOWERS AS CEILINGS AND/OR VISIBILITIES MAY
DECREASE. ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE GUSTY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 85 80 89 80 / 100 90 50 20
BROWNSVILLE 85 79 91 79 / 100 90 50 20
HARLINGEN 86 79 92 78 / 100 90 50 20
MCALLEN 86 79 93 78 / 100 90 50 30
RIO GRANDE CITY 86 78 93 78 / 100 90 50 40
SOUTH PADRE ISLAND 85 81 86 81 / 100 80 50 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ248>257.
COASTAL FLOOD WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR TXZ251-
256-257.
HIGH SURF ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ251-256-
257.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
54/63Hazardous weather outlook, Jul 1, 12:05 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1205 PM CDT THU JUL 1 2010 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1205 PM CDT THU JUL 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 8 PM CDT TONIGHT. TORNADOES COULD FORM WITHIN THE OUTER REMNANTS OF TROPICAL STORM ALEX OR FROM THUNDERSTORMS THAT DEVELOP IN THE RICH MOIST ATMOSPHERE THAT REMAINS OVER THE AREA. A FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH FRIDAY MORNING. ADDITIONAL HEAVY RAINFALL ON TOP OF SATURATED SOILS WILL PRODUCE RAPID RISES IN SMALL STREAMS AND ARROYOS ALONG WITH URBAN FLOODING ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL LOCATIONS IN DEEP SOUTH TEXAS UNTIL 1 PM CDT TODAY. MINOR FLOODING WILL REMAIN POSSIBLE ALONG THE BEACH UP TO THE DUNE LINE LEADING TO BEACH EROSION. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 PM CDT TONIGHT FOR ALL LOCATIONS ALONG THE LOWER TEXAS COAST. THE SURF WILL REMAIN AGITATED TODAY AS LARGE WAVES CONTINUE TO BREAK FROM THE EAST IN THE SURF ZONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN AND MINOR STREET FLOODING ON FRIDAY AND DURING THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-021100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1205 PM CDT THU JUL 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND NEARSHORE GULF OF MEXICO WATERS UNTIL 8 PM CDT TONIGHT. WATERSPOUTS OR TORNADOES COULD FORM WITHIN THE OUTER REMNANTS OF TROPICAL STORM ALEX OR FROM THUNDERSTORMS THAT DEVELOP IN THE RICH MOIST ATMOSPHERE THAT REMAINS OVER THE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE UNTIL 7 PM CDT TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS UNTIL 1 PM CDT FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE FOR THE LOWER TEXAS COASTAL WATERS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS OR MARINERS SHOULD REPORT ANY WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GB/RV
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:14 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 4 hr |
| Jun 30, 7:27 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 4 hr |
| Jun 30, 8:58 PM CDT | Tornado Warning | BRO | Hidalgo | 17 min |
| Jun 30, 9:29 PM CDT | Tornado Warning | BRO | Kenedy | 16 min |
| Jun 30, 10:13 PM CDT | Areal Flood Advisory | BRO | Kenedy | 92 min |
| Jun 30, 10:19 PM CDT | Tornado Warning | BRO | Kenedy | 11 min |
| Jun 30, 10:29 PM CDT | Tropical Storm Warning | BRO | 6 hr | |
| Jun 30, 10:29 PM CDT | Tropical Storm Warning | BRO | Kenedy | 6 hr |
| Jun 30, 11:20 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 115 min |
| Jun 30, 11:42 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 2 hr |
| Jul 1, 1:53 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 82 min |
| Jul 1, 4:02 AM CDT | Coastal Flood Warning | BRO | Kenedy | 7 hr |
| Jul 1, 4:02 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 14 min |
| Jul 1, 4:02 AM CDT | High Surf Advisory | BRO | Kenedy | 18 hr |
| Jul 1, 4:05 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 55 min |
| Jul 1, 4:49 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 116 min |
| Jul 1, 5:43 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Jim Hogg, Starr, Zapata | 2 hr |
| Jul 1, 11:08 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 112 min |
| Jul 1, 11:22 AM CDT | Small Craft Advisory | BRO | 50 hr | |
| Jul 1, 2:02 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 88 min |
| Jul 1, 2:49 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 86 min |
| Jul 1, 3:18 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 27 min |
| Jul 1, 3:44 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 91 min |
| Jul 1, 4:29 PM CDT | Flash Flood Warning | BRO | Brooks | 91 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.